Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 14, 2020, 2:08 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 14, 2020, 3:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
Counties Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060
WWUS84 KJAN 141908
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
208 PM CDT Fri Aug 14 2020
MSZ072-073-142015-
Lamar MS-Marion MS-
208 PM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT MARION AND SOUTHERN LAMAR
COUNTIES UNTIL 315 PM CDT...
At 208 PM CDT, Meteorologists were tracking a strong thunderstorm
near Columbia, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pickwick around 215 PM CDT.
Pinebur around 230 PM CDT.
Baxterville around 250 PM CDT.
Purvis around 305 PM CDT.
Lumberton around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8983 3107 8984 3107 8992
3113 8994 3113 8997 3133 9000 3120 8940
3101 8941 3101 8942 3098 8942 3098 8947
TIME...MOT...LOC 1908Z 295DEG 24KT 3121 8986
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:06 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 14, 1:06 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Jackson MS 106 PM CDT Fri Aug 14 2020 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Aviation weather hazards including TSRA and reduced ceilings and vsbys are mostly being driven by the MCS crossing the region this afternoon. In the wake of this system, we could see some SHRA redevelop over western portions of the forecast area late tonight, but drier air pushing in from the north should win out Saturday. Otherwise, be alert for the potential of low stratus/fog early Saturday morning before the greater mixing sets in after sunrise. /EC/ && .DISCUSSION... Cyclonic NW flow aloft is driving another MCS into the ArkLaMiss region this morning, and expect it to continue pushing southeast across the entire area today. The morning timing of the system has helped to limit destabilization, but storm organization and MCV influence are helping to enhance wind gust potential, and will continue the marginal severe risk. Have updated the forecast based on current trends...overall the thinking is generally unchanged. /EC/ Prior discussion below: Today and Tonight: WV/IR satellite imagery along with the latest RAP data has indicated warm advection occuring early this morning over eastern and southern portions in advance of a slow moving mid level shortwave. In the deeply moist airmass (PWs ~ 2"), this ascent has resulted in southeast moving mostly warm top convection. Though these showers continue moving southeast out of the area, redevelopmentin these areas is likely until the wave moves into AL later this morning. Meanwhile, to the northwest of the forecast area, warm advection in advance of a mid level shortwave dropping southeast in the flow continues to fuel deep convection over ne OK/nw AR with IR imagery showing upscale growth from favorable winds aloft. CAM data is in agreement that this developing MCS will sweep southeast through southern AR, into and across western portions later this morning into the afternoon. As CAPEs increase later this morning along with mid/upper 20s vertical totals and 20-30 knots of deep layer shear, damaging wind gusts may continue to be seen along the leading edge of the advancing cold pool. The perturbed mid level northerly flow regime will remain over the area heading into tonight. The models are in agreement that another shortwave embedded in the flow will lead to more nocturnal convective development over AR/LA which will eventually move into the forecast area prior to dawn Saturday. While the overall setup will remain the same, questions remain as to overnight severe convective potential./GG/ This weekend: Hot and humid conditions will continue into the weekend but with a trend toward lessening rain chances. The region will remain on the eastern periphery of a ridge centered over the Four Corners and extending across the Southern Plains. By Saturday a pesky shortwave will be exiting the area eastward into Alabama. Due to the trailing influence of this wave and a band of surface convergence, it appears convection may again be ongoing across western and southern portions of the area already by morning. Even with this activity expected to taper off through the day with scattered development by afternoon farther east, remaining cloud debris and light precip may serve to limit heating in some areas. Given this uncertainty, we will follow suit with the previous shift in keeping heat stress potential out of the HWO/graphics for the time being. For Sunday, guidance has trended somewhat drier as an initial surge of deep layer dry air accompanying a weak cold front advects into the area and greater mixing occurs during the day. POPs have been reduced to isolated range in most areas, focused primarily during the afternoon time frame. With lower dewpoints expected than previously advertised, confidence in heat index issues is lower than before. Monday through Thursday: A more solid push of dry air is expected to arrive Monday, with PWs dipping closer to an inch as the weak front edges across the area. Rain chances will primarily be relegated to areas near or south of the front, with development still mainly diurnal in nature. It appears this front will stall out in the vicinity of the southeastern portion of the area by Tuesday but then slowly creep back northward later in the week. This will result in a gradual trend toward higher rain chances and more humidity at the end of the forecast period. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 72 92 71 / 77 42 26 11 Meridian 89 72 92 71 / 78 37 29 10 Vicksburg 90 74 93 74 / 63 50 28 11 Hattiesburg 89 73 91 73 / 83 42 44 13 Natchez 91 74 93 74 / 75 48 47 11 Greenville 88 73 92 72 / 45 32 14 10 Greenwood 89 71 92 71 / 61 34 17 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 14, 12:05 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1205 PM CDT Fri Aug 14 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047- 151715- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Warren- 1205 PM CDT Fri Aug 14 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ043>046-048>066-072>074-151715- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 1205 PM CDT Fri Aug 14 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today A thunderstorm system moving across the outlook area this afternoon could bring a few severe wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 14, 10:00 AM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
1000 AM CDT Fri Aug 14 2020
MSZ018-019-034-035-141600-
Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
1000 AM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER...
NORTHEASTERN WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES UNTIL 1100 AM CDT...
At 1000 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Shaw to near Wayside. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tribbett around 1015 AM CDT.
Estill around 1020 AM CDT.
Hollandale and Holly Ridge around 1025 AM CDT.
Darlove around 1030 AM CDT.
Indianola around 1035 AM CDT.
Sunflower around 1040 AM CDT.
Inverness and Murphy around 1050 AM CDT.
Moorhead around 1055 AM CDT.
Other locations impacted by these storms include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3355 9045 3352 9045 3309 9068 3309 9072
3324 9105 3368 9076
TIME...MOT...LOC 1500Z 300DEG 20KT 3359 9083 3330 9096
22Special weather statement, Aug 14, 11:15 AM CDT, 2 hours 53 minutes before
Special Weather Statement National Weather Service Jackson MS 1115 AM CDT Fri Aug 14 2020 MSZ036-037-042-043-141715- Attala MS-Yazoo MS-Madison MS-Holmes MS- 1115 AM CDT Fri Aug 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES... SOUTHWESTERN ATTALA...NORTHEASTERN YAZOO AND NORTHEASTERN MADISON COUNTIES UNTIL 1215 PM CDT... At 1115 AM CDT, Meteorologists were tracking a strong thunderstorm over Coxburg, or 11 miles southeast of Thornton, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Ebenezer around 1125 AM CDT. Franklin around 1135 AM CDT. Pickens around 1145 AM CDT. Goodman around 1150 AM CDT. Cameron around 1200 PM CDT. Newport and Camden around 1210 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3294 9028 3310 9019 3297 8972 3273 8986 TIME...MOT...LOC 1615Z 293DEG 21KT 3299 9016 22
Special weather statement, Aug 14, 11:23 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
1123 AM CDT Fri Aug 14 2020
MSZ053-059-141730-
Jefferson MS-Claiborne MS-
1123 AM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLAIBORNE AND
JEFFERSON COUNTIES UNTIL 1230 PM CDT...
At 1123 AM CDT, Meteorologists were tracking a strong thunderstorm
near Alcorn, or 30 miles southwest of Vicksburg, moving southeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Alcorn around 1130 AM CDT.
Port Gibson around 1135 AM CDT.
Lorman around 1145 AM CDT.
Red Lick around 1155 AM CDT.
Fayette around 1200 PM CDT.
Blue Hill around 1210 PM CDT.
Union Church around 1225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3162 9113 3189 9122 3191 9120 3192 9118
3193 9118 3194 9119 3196 9119 3198 9098
3163 9074 3161 9074
TIME...MOT...LOC 1623Z 321DEG 22KT 3194 9113
22Special weather statement, Aug 14, 11:36 AM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Jackson MS 1136 AM CDT Fri Aug 14 2020 MSZ042-043-047>049-141730- Warren MS-Hinds MS-Yazoo MS-Rankin MS-Madison MS- 1136 AM CDT Fri Aug 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN... NORTHEASTERN WARREN...SOUTHEASTERN YAZOO...NORTHERN HINDS AND MADISON COUNTIES UNTIL 1230 PM CDT... At 1135 AM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Way to near Phoenix. Movement was southeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Way around 1140 AM CDT. Canton around 1200 PM CDT. Sharon around 1205 PM CDT. Brownsville around 1225 PM CDT. Bolton and Goshen Springs around 1230 PM CDT. Other locations impacted by these storms include Bentonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3251 8977 3230 9048 3256 9069 3275 9003 TIME...MOT...LOC 1635Z 314DEG 15KT 3272 9008 3257 9063 22
Special weather statement, Aug 14, 1:11 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Jackson MS 111 PM CDT Fri Aug 14 2020 MSZ056>058-065-066-141915- Smith MS-Jones MS-Covington MS-Jasper MS-Clarke MS- 111 PM CDT Fri Aug 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT JASPER...EASTERN SMITH...WEST CENTRAL CLARKE...NORTHEASTERN COVINGTON AND JONES COUNTIES UNTIL 215 PM CDT... At 111 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Roberts to near Mount Olive. Movement was east at 35 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Taylorsville around 120 PM CDT. Hebron around 135 PM CDT. Paulding around 140 PM CDT. Orange around 145 PM CDT. Ellisville around 150 PM CDT. Laurel and Barnett around 155 PM CDT. Other locations impacted by these storms include Sylvarena, Pachuta, Mize, Montrose, Louin and Soso. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3143 8925 3176 8965 3222 8933 3205 8876 TIME...MOT...LOC 1811Z 292DEG 32KT 3218 8929 3177 8958 22
Special weather statement, Aug 14, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
208 PM CDT Fri Aug 14 2020
MSZ072-073-142015-
Lamar MS-Marion MS-
208 PM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT MARION AND SOUTHERN LAMAR
COUNTIES UNTIL 315 PM CDT...
At 208 PM CDT, Meteorologists were tracking a strong thunderstorm
near Columbia, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pickwick around 215 PM CDT.
Pinebur around 230 PM CDT.
Baxterville around 250 PM CDT.
Purvis around 305 PM CDT.
Lumberton around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8983 3107 8984 3107 8992
3113 8994 3113 8997 3133 9000 3120 8940
3101 8941 3101 8942 3098 8942 3098 8947
TIME...MOT...LOC 1908Z 295DEG 24KT 3121 8986
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:12 AM CDT | Special Weather Statement | JAN | Washington | 63 min |
| Aug 14, 10:00 AM CDT | Special Weather Statement | JAN | Sunflower, Washington | 60 min |
| Aug 14, 11:15 AM CDT | Special Weather Statement | JAN | Holmes | 60 min |
| Aug 14, 11:23 AM CDT | Special Weather Statement | JAN | Jefferson | 67 min |
| Aug 14, 11:36 AM CDT | Special Weather Statement | JAN | Madison | 54 min |
| Aug 14, 1:11 PM CDT | Special Weather Statement | JAN | Jasper, Jones | 64 min |
| Aug 14, 2:16 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Aug 14, 2:28 PM CDT | Special Weather Statement | JAN | Lauderdale | 47 min |
| Aug 14, 2:36 PM CDT | Special Weather Statement | JAN | Forrest | 54 min |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.